MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a double lumen turbo-ject standard power injectable picc line was implanted in a patient for an unspecified indication.The implant approach was not provided.Proper tip placement was verified by radiograph.The physician was not able to aspirate through one of the two lumens while testing the device after placement.A follow-up x-ray showed that the tip of the catheter appeared to migrate or regress cranially and abut against a vessel wall at the level of the trachea.This abutment of the device tip to the vessel prevented aspiration through the catheter tip.The picc line was exchanged during the same procedure and the tip placement confirmed by x-ray the tip extended further caudally than the initial line placement.There are no reported adverse patient consequences associated with this event.The device is not available for evaluation.The product insert that accompanies the device warns the user that "catheter tip position should be monitored by x-ray on a routine basis.Periodic lateral view x-ray is suggested to assess tip location in relation to vessel wall." the insert further cautions that "patient movement can cause catheter tip displacement." the instructions for use also advise "catheter maintenance (.) after catheter placement and prior to use, tip position and lumen patency should be confirmed by free aspiration of venous blood.If blood is not freely aspirated, catheter tip should be immediately reevaluated by physician.".
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6547013
Report Number1820334-2017-00935
Device Sequence Number1170992
Product Code LJS
UDI-Device Identifier00827002037885
UDI-Public(01)00827002037885(17)180819(10)7213088
Combination Product (Y/N)N
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-NT-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by Manufacturer07/19/2017
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date07/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1